MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. PJF-160 RENTAL (DMY); DUODENOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. PJF-160 RENTAL (DMY); DUODENOVIDEOSCOPE
Model Number PJF-160
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported to olympus that during a therapeutic endoscopic retrograde cholangiopancreatography using this duodenovideoscope, the elevator was almost impossible to use from the beginning of the case.It felt like it was grinding at the dials and did not loosen up with a couple of drops of mineral oil.The user had to use two hands to manipulate the elevator.It made it very difficult and prolonged case.The procedure was prolonged for one hour.Multiple inadvertent pancreatic duct cannulation may have occurred as a result of the issue, as reported by the physician.The patient had very high lipase post procedure with brief period of self-resolved pain.The procedure was completed.There was no additional medical intervention required as a result of the reported problem.There were no reports of further patient or user harm associated with this event.Olympus was further informed that the patient is less than 1 year old.

Brand Name
PJF-160 RENTAL (DMY)
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
MDR Report Key16873828
Report Number2429304-2023-00064
Device Sequence Number7262431
Product Code FDT
UDI-Device Identifier04953170433498
UDI-Public04953170433498
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2023
Report Date (Section F) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPJF-160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/06/2023
Event Location Hospital
Date Report to Manufacturer03/10/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/04/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown